Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jabber

need help; on accutane

Recommended Posts

I have finished two months of accutane; my derm says that I have high triglycerides shown from my blood test. It went up from 114 to 235 in a month!!! He said if it continues to increase then he will have to take me off of accutane.

I haven't been eating many fatty foods. Anyone else having this problem? How do I lower my triglycerides? Am I in any danger?

Share this post


Link to post
Share on other sites

sometimes when this happens on accutane.. it is because accutane is taking effect on your liver.. your liver digests fats (triglycerides).. and a possible side effect is liver problems..which is more serious then acne in the long run.. hopefully things get better tho.. start doing some exercies and have a strict diet

Share this post


Link to post
Share on other sites

Did you eat anything before the blood test? This could affect the outcome, too. You're supposed to take it after having fasted (like in the morning before breakfast).

Share this post


Link to post
Share on other sites

I didn't eat anything; I did fast

but you are supposed to fast for 12 hours and within those 12 hours, I did take my accutane pill with water(instead of food)

could this be why?

Share this post


Link to post
Share on other sites

lol thats not a large jump, after my first month on 40 mg a day of tane, my triglycerides went from 200 to 470! my derm said since im young it really doesnt matter, as long as they arent in the 600-800 range. my fam physician concurred saying that a triglyceride lowering drug is only needed for those who are older in age and have tri levels of like 550 and up.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×